Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 20, 2021, 11:05 AM CDT for Covington County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 11:05 AM CDT (16:05 UTC)
- Expired
- Jul 20, 2021, 12:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WWUS84 KMOB 201605
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1105 AM CDT Tue Jul 20 2021
ALZ056>058-060-201700-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
1105 AM CDT Tue Jul 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW...EAST CENTRAL
CONECUH AND COVINGTON COUNTIES UNTIL NOON CDT...
At 1104 AM CDT, the strong thunderstorms were located along a line
extending from 6 miles southwest of Red Level to 7 miles southeast of
Opp, and moving north at 25 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Brantley, McKenzie, River Falls, Red Level, Dozier,
Heath and Gantt.
LAT...LON 3153 8616 3153 8620 3111 8619 3128 8677
3175 8670 3159 8615 3154 8614
TIME...MOT...LOC 1604Z 196DEG 22KT 3133 8668 3118 8620
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 6:56 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 20, 6:56 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Mobile AL 656 AM CDT Tue Jul 20 2021 .AVIATION... 12Z issuance...Generally VFR conditions will again prevail at all TAF sites through the period. Scattered showers and storms are possible over the next couple of hours. Current radar shows shower and storm development out over the Gulf, with activity moving into the region from the west, and some development along coastal areas. This activity is expected to increase across the area to numerous later this morning, becoming more widespread by the afternoon and continuing through early this evening. By tonight, a more scattered nature of showers and storms is than expected. With this, expect lower CIGs and VISs (MVFR/IFR) along with the potential for gusty winds and frequent lightning in any stronger showers and storms that develop. Some current surface observations where storms are already developing show localized MVFR/IFR conditions accompanying them. Otherwise, outside of convective development winds will generally be from the south-southwest through the period. Winds will be between 5-10 through the early evening, and then decrease to be around 5 knots or less through tonight and into Wednesday morning. JEH/88 && .PREV DISCUSSION... /issued 519 AM CDT Tue Jul 20 2021/ NEAR TERM UPDATE /Now Through Wednesday/...The forecast through the near still remains wet and unsettled. A massive ridge continues to engulf the western CONUS with a trough maintaining itself over the northeastern CONUS. Troughing aloft continues to extend from the northeast down to the ArkLaTex region through tonight leaving our region in southwest flow aloft. Going into Wednesday, ridging aloft begins building into the southeastern Gulf from the western Atlantic. As this occurs, the trough axis over our area begins to retrograde west and becomes pinched off over east TX where a low pressure aloft forms. Through Wednesday, general positive vorticity continues to get advected into our region, with several smaller embedded vorticity maxes and shortwave impulses shifting east across the area on the eastern periphery of this feature providing additional forcing over the region. Moving into late Wednesday, as the ridging builds into the Gulf, the influence of the trough aloft slowly weakens over our area. At the surface, a weak surface frontal boundary remains oriented generally east-west and extends from the ArkLaTex region to the Carolinas. This feature will continue to slowly sag southward through mid-week just north of our region, with remnant outflow boundaries out ahead of this feature over our local area. Given the aforementioned pattern, scattered to numerous shower and storm coverage is expected through much of the period. While still generally following a diurnal convective pattern, coverage today remains higher than normal given the anticipated forcing. Tonight, we deviate slightly from the normal pattern early in the evening as the aforementioned trough aloft becomes pinched off and begins to retrograde west. With this, better forcing for ascent will be more confined generally to the western half of the forecast area with coverage remaining scattered to numerous (higher chances along and west of I-65). By late tonight, we return to our general summertime convective pattern with coverage inland (generally north of I-10) remaining isolated to scattered, with numerous showers and storms remaining closer to the coast and offshore. During the day Wednesday, coverage is still expected to remain more numerous to widespread in nature; however, given the possibility of forcing aloft weakening, coverage may potentially be lower than what is expected today. This will depend on how features through today and tonight pan out. The same concerns as before persist through the near term given deep layer south-southwest continuing to advect rich moisture into the area, and instability present over the region. PWATs continue to hover around 2.0-2.2 inches area-wide through Wednesday, with model MLCAPE values ranging between 500-2000 J/kg, with the highest values near the coast. Thus, the threat of localized flooding will continue as showers and storms are expected to be efficient rain producers, in addition to the potential for gusty winds and frequent lightning in the stronger storms that develop. As far as temps, given the higher coverage of showers and storms during the day on Tuesday, high temperatures will likely only top out in the mid to upper 80s. Although, some spots over the interior portions of southeast Mississippi and southwest Alabama could see cooler highs, in the lower 80s. Lows Tuesday night will be similar to tonight, with temperatures in the lower 70s inland and mid to upper 70s near the coast. This will then be followed by slightly warmer highs Wednesday afternoon as temperatures are expected to reach the mid to upper 80s area-wide. JEH/88 SHORT TERM /Wednesday night Through Thursday night/...A few subtle changes over the short term period, but not resulting in much of a change to the sensible weather. The trough axis that has been situated to the northwest of our forecast area and resulting in the deep, moist southwesterly will weaken slightly as weak high pressure builds into the region from the east. Even so, PWAT's remain rather high across the region, generally ranging from around 1.9 to 2.1 inches. Even with a little more ridging aloft, this high moisture will combine with daytime heating on Thursday and result in likely PoPs across the region (around 60 percent). Compared to the near term 80-90 percent PoPs, we would be looking at a slight decrease in coverage on Thursday, but still above what we normally see this time of the year. Locally heavy rainfall and isolated flooding will continue to be possible. A diurnal nature to the precip pattern will continue, with best times for most widespread showers and storms being in the afternoon and evening hours (except near the coast where some late night and early morning convection will remain possible). Temperatures may trend slightly higher with the slightly lower PoPs on Thursday, especially over the eastern portions of the forecast area where the upper riding may have a little more influence. Highs ranging from the upper 80s to lower 90s. Nighttime lows both Wednesday and Thursday nights are expected to be in the low to mid 70s over inland areas and mid to upper 70s along the coast. /12 EXTENDED TERM /Friday Through Monday/...Weak upper level troughing returns Friday into Saturday but is expected to be lifting out early next week. As this upper trough lifts out, an upper ridge will again begin to build over the region, this time from from the west. Precipitable water values remain elevated in the 1.7 to 1.9 inch range through the period. Rain chances trend down during this period to generally scattered coverage and a more typical diurnal cycle as the upper ridge builds. As a result of the lower pops, temperatures will trend toward more typical summertime levels. Highs will gradually warm into the upper 80s and low 90s Friday into Saturday and into the low to mid 90s Sunday into Monday. Lows remain seasonably warm and muggy. /13 MARINE...The primary marine concerns will be locally higher winds and seas near scattered to numerous showers and thunderstorms that will develop each day throughout the week. Otherwise, a light to occasionally moderate southwesterly to southerly flow will generally prevail across the marine area through late in the week with seas remaining around 1 to 2 feet. By Friday, a light to moderate west- northwesterly flow begins to take hold. A slight build in seas to around 2 to 4 feet on Saturday is expected. JEH/88 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 20, 7:00 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
700 AM CDT Tue Jul 20 2021
ALZ262-264-266-201245-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
700 AM CDT Tue Jul 20 2021
...CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHWESTERN BALDWIN COUNTY UNTIL 745 AM CDT...
At 659 AM CDT, strong thunderstorm were located 4 miles north of
Magnolia Springs, or 7 miles east of Point Clear, moving north at 25
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Daphne, Fairhope, Foley, Spanish Fort, Robertsdale, Loxley, Magnolia
Springs, Stapleton, Summerdale and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3037 8784 3039 8781 3041 8782 3039 8785
3038 8784 3041 8791 3051 8792 3055 8790
3065 8792 3064 8792 3065 8793 3075 8792
3087 8794 3076 8792 3086 8790 3078 8755
3059 8754 3033 8764
TIME...MOT...LOC 1159Z 192DEG 20KT 3045 8780Special weather statement, Jul 20, 11:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1105 AM CDT Tue Jul 20 2021
ALZ056>058-060-201700-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
1105 AM CDT Tue Jul 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW...EAST CENTRAL
CONECUH AND COVINGTON COUNTIES UNTIL NOON CDT...
At 1104 AM CDT, the strong thunderstorms were located along a line
extending from 6 miles southwest of Red Level to 7 miles southeast of
Opp, and moving north at 25 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Brantley, McKenzie, River Falls, Red Level, Dozier,
Heath and Gantt.
LAT...LON 3153 8616 3153 8620 3111 8619 3128 8677
3175 8670 3159 8615 3154 8614
TIME...MOT...LOC 1604Z 196DEG 22KT 3133 8668 3118 8620The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:00 AM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| Jul 20, 7:53 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 20, 8:10 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 20, 9:30 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jul 20, 10:03 AM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia | 3 hr |
| Jul 20, 12:23 PM CDT | Areal Flood Advisory | MOB | Butler, Covington, Crenshaw | 3 hr |
| Jul 20, 3:06 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Jul 20, 10:20 AM CDT | Areal Flood Advisory | MOB | Wayne | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.